Low Testosterone And Man Boobs – How Are They Linked?
Are low testosterone testicles and man boobs linked? I started getting fat on my chest like a woman right when testosterone took a hit; so I think the two must be related somehow. I go to the beach and lot and looking this way is getting embarrassing.
Thanks for your help.
Basil Le Roux
Yes, there is a very strong connection between chest fat (man boobs) man boobs and low testosterone… Because both of these conditions are caused by poor balance between testosterone and estrogen; the two hormones that drive sexual characteristics in men and women.
Testosterone fuels testicle growth, while estrogen fuels breast development, along with nipple size and shape. Men have nipples in the first place because all embryos start off in the womb as female and it’s not until week four that testosterone kicks in for those embryos coded with the Y male chromosome. And once this testosterone is introduced, the brain and the genitals undergo genetic changes that transform them from female to male. But the mammary tissue developed in those first four weeks doesn’t undergo these genetic changes; and it remains largely intact.
This explains why men have the ability to grow big D cup sized breasts when testosterone plummets and estrogen rages out of control. You testicles wither away quickly in this situation as well; because estrogen is an outright gonad toxin when you have too much of it. You can read more about estrogen and its impact on testicle function Here.
Low Testosterone & Man Boobs – Key Causes:
Here are several more items you need to address in order to get a grip on this situation…
- Alcohol Abuse (lowers testosterone and increases estrogen)
- Weight Gain – Obesity (estrogen levels climb as body weight goes up)
- Zinc Deficiency (increases the aromatization of testosterone to estrogen)
- Excessive Consumption of Plant Estrogens (soy & flax seeds are the biggest culprits)
- Drugs (spironolactone, propecia, hCG, calcium channel blockers, prilosec, zoloft, anti-peptic’s, etc)
Male Chest Fat and Sunblock
You mentioned that you live near the beach so I’m going to take a leap of faith and assume that you use sunblock frequently. If this is the case, it may partially explain your small testicles, gynecomastia situation, as several chemicals used in sunscreen strongly mimic estrogen in the male body. And not only do they mimc estrogen but they block the action of testosterone and prevent it from doing what it is supposed to do…which is make semen and create even more testosterone.
These manmade estrogens actually bind to receptors in your testicle and breast tissue which feminizes both; causing your breasts to grow bigger and your testicles to shrink. And this is not just a cosmetic issue, as this chemical fueled transition to an estrogen dominant state drastically increases your risk of developing testicular cancer… Which goes a long way to explaining why this disease has skyrocketed throughout Europe and the United States. If you use sunblock regularly, I suggest you find a product that doesn’t have oxybenzone or retinyl palmitate on the ingredient list.
Why? Because oxybenzone is a potent endocrine disruptor and palmitate may actually increase skin cancer risk, which kind of defeats the purpose if you think about it. Instead, put on a cotton shirt after your skin starts to turn pink, as cotton clothing provides an SPF of just under 16. This is your best option. When a cotton shirt isn’t practical, say when you’re in the water, wear sunblock made with a zinc or titanium, in one of the safe carrier oils such as coconut, shea, or jojoba. You’ll find a list of safe sunscreens that meet the above criteria on this page.
Low testosterone and man boobs are both caused by a blatant disruption of your testosterone to estrogen ratio. To get control of this situation, reduce exposure to endocrine disrupting chemicals; especially those you smear onto your body such as sunblock, lotion, antiperspirant, etc…
Next… Avoid excessive weight gain, maximize zinc intake, control substance abuse and work with your doctor to get off all medications if possible. Good luck Mark